advertisement
Question
Posted by: chezzie | 2006/04/01

PTS after anaphylaxic shock and adrenaline

Hi Doc,
I was stung by a hornet last February and went into anaphylactic shock - the attending dr in casualty told me afterwards that I had come within 15 seconds of dying. Shortly thereafter I developed panic and anxiety attacks and my normally low BP was all over the place. I was twice admitted to ICU for myocardial infarction, but within 2 hours with only a sublingual ativan, had stabilised. This has continued for a year. Oh, I was also on HRT for Menopause (Angelique) and Lipitor for familial cholestrol problems. I stopped all medication and after 3 months, have had 5 weeks incident free. I had a fasting cholestrol test last week and it came bact 8.1 total cholestrol. My GP has put me back on 20mg Lipitor and after my 3rd dose last night, for the first time in 5 weeks I experienced chest pain, tachycardia and pain over my liver area. I am not overweight (53kg) and live a fat free diet.
My question is, could I be having some type of reaction to the Lipitor and is there an alternative.
I am 51, F, and fit. I have 2 - 3 glasses of red wine every night and am currently taking 40mg Purbloka, Centrum 50+ and Ecotrin, and just started the Lipitor 20mg.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hi chezzie
Lipitor can give you flu-like symptoms or a rash or can make your liver enzymes go up but you heart symptoms are not usually a sign of allergies to Lipitor. Give it a few more days but ask your doctor to check your liverfunctions please. I can see that this allergic reaction really scared you - are you carrying anything with you in case of an emergency? ( Like Epipen)

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement